MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BARE PL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BARE PL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-1.5-3-3D-ES
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/02/2026
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that during coil embolization of an aneurysm, after the microcatheter was positioned, a johnson & johnson 2.5¿5 coil was selected and successfully pushed in.Subsequently, another coil of the same brand was selected, but it could not be advanced into the microcatheter.Other coils, including axium prime (apb-1.5-2-3d-es, apb-1.5-2-3d-es, apb-1.5-3-3d-es) and several other brands, were attempted, but none of them could be pushed in.The physician withdrew the coils.The microcatheter was then removed and replaced with a new one, after which the procedure was completed.Resistance occurred at the hub of the catheter.The tip of the sheath was seated securely in the hub.The reported device and any accessory devices were prepared and the catheter was flushed as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.The patient was undergoing surgery for treatment of an aneurysm.It was noted the patient's vessel tortuosity was minimal.Access vessel was the femoral artery.Additional information was received.No causes or contributing factors for the event were identified.The axium coils did not exit the introducer sheath smoothly.No kink or damage was observed on the coils after removal, and no kink or damage was observed on the catheter after removal.
 
Additional Manufacturer Narrative
H3: product analysis equipment used: vis (m-78210), 203cm ruler (m-83361) as found condition (condition of returned device): 3 axium prime coils were returned within a shipping box; within a sealed biohazard pouch.Visual inspection/damage location details: due to the condition in which the axium prime devices were returned, it was unable to be determined which coil belongs to which pli.(coil 1) the axium prime device was returned without introducer sheath.The axium prime pushwire was found to be bent at ~105.3cm from proximal end.The axium prime coil was found to be broken and not returned.No other anomalies were observed.(coil 2) the axium prime device was returned without introducer sheath.No bends or kinks were found with the axium prime pushwire.The axium prime coil was found to be stretched and damaged.No other anomalies were observed.(coil 3) the axium prime device was returned without introducer sheath.The axium prime pushwire was found to be broken but retained by release wire at ~7.6cm from proximal end.The axium prime coil was found to be stretched and damaged.No other anomalies were observed.Testing/analysis (including sem reports): (coil 1) the axium implant coil tip od (outer diameter) was unable to be measured.The id (inner diameter) of the introducer sheath was unable to be measured as it was not returned.(coil 2) the axium implant coil tip od (outer diameter) was measured to be 0.0107¿ which is within specifications.The id (inner diameter) of the introducer sheath was unable to be measured as it was not returned.(coil 3) the axium implant coil tip od (outer diameter) was unable to be measured due to its damaged condition.The id (inner diameter) of the introducer sheath was unable to be measured as it was not returned.Conclusion: based on the device analysis and the reported information, the customer¿s report of ¿coil resistance/stuck in sheath¿ was unable to be confirmed as the axium prime coils were returned without their introducer sheaths.It is possible insufficient preparation of the axium implant coil, damage during preparation or improper hubbing technique (over tightening of the rhv) could have contributed to the event.The root cause was unable to be determined.There was no indication that the event was related to a potential manufacturing issue.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM PRIME BARE PL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key25666208
Report Number9617601-2026-04042
Device Sequence Number12161651
Product Code KRD
UDI-Device Identifier00763000313654
UDI-Public(01)00763000313654(17)280310(10)230744125
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-1.5-3-3D-ES
Device Catalogue NumberAPB-1.5-3-3D-ES
Device Lot Number230744125
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/04/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/08/2026
Initial Report FDA Received Date06/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/10/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown